MAUDE Adverse Event Report: EXACTECH, INC. INSET PATELLA 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. INSET PATELLA 29MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-05-29
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Discomfort (2330)
Date of Event 03/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a 63 yo male patient, initial right tka in (b)(6) 2017, underwent a revision procedure in (b)(6) 2025, approximately 7 years 11 months post the initial procedure.The patient returned to the surgeon with complaints of stiffness, pain, and dissatisfaction with their total knee replacement.The patient has a recalled poly implant.They were scheduled for a revision tka, possible poly swap.The patient had revision surgery in (b)(6) 2025 and the poly implant and patella implant were swapped.There were no device breakages or surgical delays during the procedure.The patient was last known to be in stable condition following the event.No x-rays were provided.The explanted devices are not available for return.They were sent to the lab at the hospital.Device images were provided.No further information.This is 1 of 2 reports for this event.
 
Additional Manufacturer Narrative
D10: concomitants: (b)(6), 02-010-03-0350 - logic cr femoral cem, right, sz 5, (b)(6), 02-012-45-5050 - lgc tibial fit tray cem sz 5f / 5t, (b)(6), 02-012-49-5009 - logic cr tib insert slope++, sz 5, 9m.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.
 
Additional Manufacturer Narrative
The pain and subsequent revision reported was likely the result of prosthesis wear of the tibial insert and the patella.Possible causes for polyethylene wear include high contact stresses during knee flexion, third body wear, or any combination of these possibilities.Contributions from the overall slope of the insert may have allowed for excessive posterior articulation leading to wear of the polyethylene insert.However, this cannot be confirmed as the devices were not returned for evaluation and radiographs were not provided.H6: corrected component and investigation clinical codes.

Brand Name
INSET PATELLA 29MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key21856360
Report Number1038671-2025-01804
Device Sequence Number20793855
Product Code JWH
UDI-Device Identifier10885862039859
UDI-Public10885862039859
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K933610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2020
Device Catalogue Number200-05-29
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/18/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight110 KG